Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 177, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 5, 2005, 2:49 PM CDT for Taney County, Missouri. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2005, 2:49 PM CDT (19:49 UTC)
- Expired
- Aug 5, 2005, 3:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Taney County, MO
The radar
The Springfield radar (KSGF), 73 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 2:50 PM CDT | TSTM WND DMG | 3 E Branson, MO | TREES BLOWN OVER ON HIGHWAY T |
| Aug 5, 2:50 PM CDT | TSTM WND DMG | 3 E Branson, MO | TREES BLOWN OVER ON HIGHWAY T |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 051949 SVRSGF MOC213-052045- /O.NEW.KSGF.SV.W.0177.050805T1949Z-050805T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 249 PM CDT FRI AUG 5 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TANEY COUNTY IN SOUTHWEST MISSOURI. * UNTIL 345 PM CDT. * AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROCKAWAY BEACH...OR NEAR BRANSON...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR BRANSON BY 315 PM CDT. NEAR HOLLISTER BY 325 PM CDT. THE TOWNS OF WALNUT SHADE...KISSEE MILLS...POWERSITE...EDGEWATER BEACH...OZARK BEACH...KIRBYVILLE AND TABLE ROCK ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3650 9301 3678 9307 3677 9332 3650 9331 $$ FOSTER
3 follow-up statements
000 WWUS53 KSGF 052010 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 307 PM CDT FRI AUG 5 2005 MOC213-052045- /O.CON.KSGF.SV.W.0177.000000T0000Z-050805T2045Z/ TANEY MO- 307 PM CDT FRI AUG 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR TANEY COUNTY UNTIL 345 PM CDT... AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROCKAWAY BEACH...OR NEAR BRANSON. MOVEMENT WAS SLOW AND ERRATIC. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN TANEY COUNTY...INCLUDING THE TOWNS OF MERRIAM WOODS...ROCKAWAY BEACH...FORSYTH...EDGEWATER BEACH...OZARK BEACH...BRANSON...POWERSITE AND WALNUT SHADE. LAW ENFORCEMENT OFFICIALS REPORTED TREES DOWN ABOUT THREE EAST OF BRANSON. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3650 9301 3678 9307 3677 9332 3650 9331 $$ FOSTER
000 WWUS53 KSGF 052023 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 322 PM CDT FRI AUG 5 2005 MOC213-052045- /O.CON.KSGF.SV.W.0177.000000T0000Z-050805T2045Z/ TANEY MO- 322 PM CDT FRI AUG 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR TANEY COUNTY UNTIL 345 PM CDT... AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MERRIAM WOODS...OR 5 MILES NORTH OF BRANSON. MOVEMENT WAS SLOW AND ERRATIC. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN TANEY COUNTY...INCLUDING THE TOWNS OF WALNUT SHADE...MERRIAM WOODS AND ROCKAWAY BEACH. PEOPLE IN THE PATH OF THIS STORM SHOULD MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3650 9301 3678 9307 3677 9332 3650 9331 $$ FOSTER
000 WWUS53 KSGF 052045 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 345 PM CDT FRI AUG 5 2005 MOC213-052055- /O.EXP.KSGF.SV.W.0177.000000T0000Z-050805T2045Z/ TANEY MO- 345 PM CDT FRI AUG 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR TANEY COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 345 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3650 9301 3678 9307 3677 9332 3650 9331 $$ FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 11:55 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 5, 11:55 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1155 AM CDT FRI AUG 5 2005 .UPDATE... A CLUSTER OF CONVECTION LINGERED ACROSS CENTRAL MISSOURI AT MIDDAY. SURFACE PRESSURE AND WIND FIELDS DEPICTED A DIFFUSE SURFACE BOUNDARY ACROSS NORTHERN ARKANSAS. HOWEVER CONVECTION WAS LOCATED FARTHER NORTH ALONG A THERMAL/MOISTURE BOUNDARY THAT STRETCHED ACROSS SOUTHERN MISSOURI. THIS BOUNDARY CORRELATED WITH AXIS OF MODEST 850 MB CONVERGENCE AS DEPICTED BY PROFILERS AND RIBBON OF 12-14 DEGREE C 850 DEWPOINTS. EXPECT FOCUS OF AFTERNOON CONVECTIVE DEVELOPMENT TO OCCUR ALONG AND TO THE SOUTHEAST OF INTERSTATE 44 WHERE THE THERMAL GRADIENT EXIST. MODERATE SURFACE BASED INSTABILITY WILL DEVELOP SOUTHEAST OF THIS BOUNDARY. CONVECTIVE POTENTIAL MAY ALSO RECEIVE SOME MODEST UPPER SUPPORT AS THE AREA MAY BE INFLUENCED BY THE ENTRANCE REGION OF THE 250 MB JET. WEAK WIND FIELDS AND MODEST SURFACE CONVERGENCE WILL INHIBIT SEVERE POTENTIAL. HOWEVER STRONG TO ISOLATED SEVERE PULSE TYPE STORMS WILL BE POSSIBLE WITH DOWNBURST WINDS THE PRIMARY HAZARD. FOSTER && && .AVIATION... SCATTERED TO BROKEN CUMULUS WILL DEVELOP THIS AFTERNOON WITH BASES GENERALLY AROUND 5 KFT. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING IN A MOIST AND UNSTABLE AIRMASS. I WILL CONTINUE WITH CB CLOUD REMARKS IN THE SPRINGFIELD AND JOPLIN TAFS AND MONITOR TRENDS FOR THUNDERSTORM DEVELOPMENT. LOCALIZED MVFR CONDITIONS WILL DEVELOP WHERE SHOWERS OCCUR. WINDS WILL GENERALLY BE NORTHEAST BUT OUTFLOW BOUNDARIES FROM SCATTERED STORMS WILL RESULT IN LOCALIZED VARIABLE AND GUSTY WINDS. OTHERWISE VFR CONDITIONS WILL BE THE RULE THROUGH TONIGHT. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Aug 5, 1:00 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI AUG 5 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS. AREAS AFFECTED AND TIMING: MAINLY SOUTH OF INTERSTATE 44 THOUGH MID EVENING. DISCUSSION: ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH MID EVENING...MAINLY ACROSS SOUTHERN MISSOURI. ITS NOT OUT OF THE QUESTION THAT A THUNDERSTORM OR TWO COULD PRODUCE AN ISOLATED WIND GUST IN EXCESS OF 50 MPH AND POSSIBLY SOME HAIL SMALLER THAN NICKELS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND...MAINLY SOUTH OF INTERSTATE 44. ANY THUNDERSTORMS THAT DO FORM WILL LIKELY REMAIN ISOLATED WITH MOST AREAS REMAINING DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:37 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 54 min |
| Aug 5, 4:24 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 30 min |
| Aug 5, 5:02 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 58 min |
| Aug 5, 5:52 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.